MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully advanced and buckling of the sheath was observed at the proximal end.The sheath has buckled from 17.1cm to 19.4cm distal to the handle.When attempting retraction while in a relaxed, uncoiled, position on the table top, the basket would not retract due to encountering resistance and the buckled portion of the catheter compressed further.When the catheter was fully straightened the basket is able to advance and retract with minimal resistance.Some friction was felt as the drive wire passed through the buckled portion of the sheath.Compression of the buckled sheath was still noted during retraction.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report of difficulty advancing and/or retracting.The cause of the advancement and retraction difficulty is unknown.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the physician used a cook memory eight wire basket.It was initially reported that when the nurse tried to capture the stone, she recognized that the handle didn't move at all.So the physician withdrew the basket out of the scope and exchanged another mb-35 and finally he captured the basket and finished this case.The basket would have been retracted to advance the device through the scope so if the handle did not work while the device was in the patient the basket would be retracted and unable to advance.This has not historically caused or contributed to serious injury nor death to the patient so it was considered not reportable at that time.The device returned on 09jan2026 and per initial qe evaluation, "the basket was returned fully extended and there was kinking of the sheath at the base of the handle.The basket would not retract and caused more kinking of the sheath at the base of the handle." this changes the assessment to unable to retract the basket and is the subject of this report.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24234756
Report Number1037905-2026-00058
Device Sequence Number8971076
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)280616(10)W4948304
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4948304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient SexUnknown